Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 74, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 25, 2020, 7:18 AM CST for Evangeline Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 25, 2020, 7:18 AM CST (13:18 UTC)
- Expired
- Nov 25, 2020, 7:45 AM CST
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Evangeline Parish, LA
The radar
The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1101 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 9.9
The text
As transmitted.
460
WFUS54 KLCH 251318
TORLCH
LAC039-251345-
/O.NEW.KLCH.TO.W.0074.201125T1318Z-201125T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
718 AM CST Wed Nov 25 2020
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Central Evangeline Parish in central Louisiana...
* Until 745 AM CST.
* At 717 AM CST, a severe thunderstorm capable of producing a tornado
was located near Mamou, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Reddell around 725 AM CST.
Pine Prairie around 735 AM CST.
Ville Platte around 740 AM CST.
Chicot State Park, Indian Lake and Bayou Chicot around 745 AM CST.
Other locations impacted by this tornadic thunderstorm include St.
Landry.
This includes Interstate 49 between mile markers 39 and 40, and
between mile markers 43 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3089 9224 3085 9224 3085 9221 3079 9221
3077 9217 3068 9217 3065 9220 3054 9239
3054 9243 3053 9246 3049 9247 3061 9260
3063 9260 3092 9227
TIME...MOT...LOC 1317Z 230DEG 31KT 3061 9248
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MM1 follow-up statement
403
WWUS54 KLCH 251328
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
728 AM CST Wed Nov 25 2020
LAC039-251345-
/O.CON.KLCH.TO.W.0074.000000T0000Z-201125T1345Z/
Evangeline LA-
728 AM CST Wed Nov 25 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CST FOR CENTRAL
EVANGELINE PARISH...
At 728 AM CST, a severe thunderstorm capable of producing a tornado
was located over Mamou, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ville Platte around 750 AM CST.
Chicot State Park around 800 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3054 9244 3064 9252 3085 9231 3068 9217
TIME...MOT...LOC 1328Z 233DEG 20KT 3064 9242
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 25, 6:17 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 25, 6:17 AM CST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Lake Charles LA 617 AM CST Wed Nov 25 2020 .AVIATION...A cold front advancing across the region this morning will bring showers and possible a few thunderstorms. Winds will become northerly and rains end with the passage of the front. MVFR cloudiness will prevail this morning, while high clouds will persist through the remainder of the forecast but within VFR. && .PREV DISCUSSION... /issued 336 AM CST Wed Nov 25 2020/ DISCUSSION... Not much change from the previous forecast cycle as active weather pattern is about to begin. The first in a series of upper trofs and associated cold fronts is approaching from the northwest this morning. This front will continue to progress through the area today with a line of showers and thunderstorms accompanying it. The will stall across the coastal waters into Southeast Louisiana for a time tonight and begin to drift back north Thursday as the next upper trof enters the western U.S. Thursday still looks dry for the most part, however increasing WAA and isentropic ascent will promote increasing rain and thunderstorm chances Thursday night into Friday. Rains will continue into Sunday as Low pressure develops along the stalled frontal system. Still looks like a good soaking rainfall event Friday through Sunday with expected rainfall in the 5 to 6 inch range. After the front passes Sunday much cooler and drier air will filter into the region with the first freeze of the season becoming more likely across the area for the first of December. && .PRELIMINARY POINT TEMPS/POPS... AEX 75 45 74 59 / 90 0 10 70 LCH 78 54 75 65 / 80 0 20 70 LFT 80 56 76 66 / 70 0 20 50 BPT 78 54 75 66 / 70 0 20 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...23
Hazardous weather outlook, Nov 25, 5:15 AM CST, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 515 AM CST Wed Nov 25 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-261115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 515 AM CST Wed Nov 25 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low as a cold front moves through the area this morning there is a marginal risk for an isolated tornado or damaging wind event. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another system moving through over the weekend could pose a low end severe weather threat, as well as a threat of prolonged moderate rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-261115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 515 AM CST Wed Nov 25 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Winds will continue to decrease this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A storm system moving through this weekend will result in a moderate offshore flow developing behind it overnight Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 25, 3:59 AM CST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
359 AM CST Wed Nov 25 2020
TXZ180-259-260-251045-
Northern Newton TX-Northern Jasper TX-Tyler TX-
359 AM CST Wed Nov 25 2020
...SPECIAL WEATHER STATEMENT...
At 359 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Browndell to 7 miles north of Town Bluff.
Movement was east at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jasper, Newton, Toledo Bend Dam, Ebenezer, Burkeville, Browndell,
Farrsville, Mayflower, Jamestown, Harrisburg, Stringtown, Sam Rayburn
Dam and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3118 9353 3115 9355 3111 9354 3109 9356
3107 9353 3105 9353 3103 9351 3100 9358
3097 9357 3096 9353 3094 9353 3088 9357
3087 9356 3083 9357 3083 9431 3111 9411
3116 9391 3118 9362 3117 9358 3119 9355
TIME...MOT...LOC 0959Z 269DEG 34KT 3112 9402 3090 9419
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 7:43 AM CST | Special Weather Statement | LCH | Acadia, Cameron, Evangeline, Jefferson Davis, Lafayette, Saint Landry | 47 min |
| Nov 25, 8:29 AM CST | Special Weather Statement | LCH | Acadia, Lafayette, Saint Landry, Vermilion | 46 min |
| Nov 25, 9:15 AM CST | Special Weather Statement | LCH | Lafayette, Vermilion | 45 min |
| Nov 25, 9:58 AM CST | Special Weather Statement | LCH | Saint Martin, Vermilion | 47 min |
| Nov 25, 10:42 AM CST | Special Weather Statement | LCH | Saint Martin | 48 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.